MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened axium implant coil inner pouch.The echelon-10 micro catheter used during the event was not returned.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: the axium implant coil pushwire was found to be bent at ~65.1cm from proximal end and broken but retained by release wire at ~145.9cm.The implant coil was found to be stretched and damaged within the introducer sheath.The axium implant coil was unable to be pushed out further from the introducer sheath for additional evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil had resistance in the microcatheter.The patient was undergoing surgery for treatment of an unruptured, saccular aneurysm with a max diameter of 3 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was reported that the spring coil had resistance in the microcatheter and couldn't be pushed out.No patient symptoms or complications were associated with this event.Additional information received reported the resistance was in the middle of the catheter.The coil came out of the introducer sheath smoothly.Continuous catheter flush was administered during the procedure.The spring coil had a kink and stretched shape.The microcatheter was not damaged.The catheter was a medtronic catheter.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22967938
Report Number2029214-2025-01967
Device Sequence Number9125227
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public(01)00847536037625(17)260224(10)226051944
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2026
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number226051944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/04/2025
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight81 KG